Alert archive / Idaho / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 31, NWS Pocatello, ID

July 6, 2013Clark County, Fremont County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 6, 2013, 5:18 PM MDT for Clark County, Fremont County, Idaho. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2013, 5:18 PM MDT (23:18 UTC)
Expired
Jul 6, 2013, 6:15 PM MDT
In force
57 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Clark County, ID, Fremont County, ID

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.3 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2013-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2013-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2547 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:59 PM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 6, 2:59 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT SAT JUL 6 2013

.SHORT TERM...TONIGHT THROUGH MONDAY.
EXTREMELY UNSTABLE ATMOSPHERE AGAIN PRODUCING WIDESPREAD
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. HAVE POTENTIAL
FOR HEAVY RAIN...SMALL HAIL AND GUSTY WINDS IN GRIDS WITH THE
THUNDERSTORM ACTIVITY. EXPECT THE ACTIVITY TO PERSIST THROUGH
MIDNIGHT BEFORE SUBSIDING. SOUTHWEST FLOW ALOFT CONTINUES SUNDAY
WITH MOISTURE STILL IN PLACE AND EXTENSIVE INSTABILITY SO EXPECT A
REPEAT ONCE AGAIN OF THUNDERSTORMS THROUGHOUT SOUTHEASTERN IDAHO.
AND AGAIN HAVE ISOLATED TO SCATTERED THUNDERSTORMS SUNDAY. GET A
BIT DRIER AIR MASS PUSH IN FROM THE WEST MONDAY AND EXPECT LESS
COVERAGE OF THUNDERSTORM AND ONLY HAVE ISOLATED IN HIGH
ELEVATIONS. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE
SHORT TERM.
GK

.LONG TERM...TUESDAY THROUGH SATURDAY.
SOUTHERLY FLOW ALOFT CONTINUES THROUGH THE LONG TERM AS WELL AND
EXPECT HOT CONDITIONS WITH NOTHING MORE THAN ISOLATED
THUNDERSTORMS THROUGH THE PERIOD. TEMPERATURES WILL REMAIN ABOVE
SEASONAL NORMALS.
GK

&&

.AVIATION...THE PERSISTENT UPPER RIDGE HAS MOVED MORE TO THE EAST...
WITH MONSOON MOISTURE OVER SE ID. SCT TSTMS EXPECTED TONIGHT
OVER THE SOUTHERN AND EASTERN HIGHLANDS...WITH ISOLD TSTMS
ELSEWHERE. SOME TSTMS MAY PRODUCE STRONG GUSTY WINDS AND LARGE
HAIL...BUT OVERALL VFR CONDITIONS WILL PREVAIL THRU TONIGHT. DSH

&&

.FIRE WEATHER...THE PERSISTENT UPPER RIDGE HAS MOVED EASTWARD...
PUSHING MUCH OF THE MONSOON MOISTURE TO THE EASTERN AND SOUTHERN
HIGHLANDS. SCATTERED THUNDERSTORMS TONIGHT AND SUNDAY OVER THE
SOUTHERN AND EASTERN HIGHLANDS...WITH ISOLATED TO WIDELY SCATTERED
COVERAGE ELSEWHERE. SOME THUNDERSTORMS WILL PRODUCE STRONG GUSTY
SURFACE WINDS AND LARGE HAIL. THE UPPER RIDGE REBUILDS NEXT
WEEK...WITH WARMING TEMPERATURES. THE UPPER FLOW BECOMES MORE
WESTERLY AND WILL LIMIT ACCESS TO MONSOON MOISTURE...SO
THUNDERSTORMS SHOULD BE MORE ISOLATED TO WIDELY SCATTERED IN
COVERAGE. DSH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 6, 4:38 AM MDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
438 AM MDT SAT JUL 6 2013

IDZ017>025-031-032-071245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
438 AM MDT SAT JUL 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MOST OF CENTRAL AND
EASTERN IDAHO...BOTH THIS AFTERNOON AND TONIGHT. HEAVY
RAINFALL...WINDS GUSTING TO 50 MPH...AND FREQUENT DANGEROUS
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS ARE FORECAST FOR ALL BUT THE CENTRAL
IDAHO MOUNTAINS FOR SUNDAY AND MONDAY...IN THE AFTERNOONS AND
DURING THE NIGHT HOURS BOTH DAYS. THE THUNDERSTORM THREAT
DIMINISHES SHARPLY FOR TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

In the hours before

Local storm report, Jul 6, 4:40 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
440 PM MDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             SE CHUBBUCK             42.92N 112.46W
07/06/2013  E0.50 INCH       BANNOCK            ID   TRAINED SPOTTER

            MARBLE SIZE HAIL

&&

DPHELPS
Local storm report, Jul 6, 4:48 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
448 PM MDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             POCATELLO               42.88N 112.47W
07/06/2013  E0.50 INCH       BANNOCK            ID   TRAINED SPOTTER

            MARBLE SIZE HAIL AT FRED MEYERS

0440 PM     HAIL             4 SE CHUBBUCK           42.89N 112.41W
07/06/2013  M0.50 INCH       BANNOCK            ID   TRAINED SPOTTER

            MARBLE SIZE HAIL

0440 PM     HAIL             7 W POCATELLO           42.88N 112.61W
07/06/2013  M0.88 INCH       POWER              ID   NWS EMPLOYEE

            NICKLE SIZE MEASURED AT POCATELLO AIRPORT BY NWS EMPLOYEE

&&

DPHELPS
Special weather statement, Jul 6, 5:02 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
502 PM MDT SAT JUL 6 2013

IDZ017-021-022-062345-
ONEIDA ID-BINGHAM ID-POWER ID-CASSIA ID-BANNOCK ID-BLAINE ID-
502 PM MDT SAT JUL 6 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  POWER COUNTY IN SOUTHEAST IDAHO
  SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  EXTREME NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO

UNTIL 545 PM MDT

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
AMERICAN FALLS TO 9 MILES SOUTHEAST OF IDAHOME..AND MOVING NORTHEAST
AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   FORT HALL BANNOCK CREEK LODGE...
   FORT HALL BANNOCK PEAK...

LAT...LON 4314 11285 4249 11242 4226 11341 4287 11333
TIME...MOT...LOC 2303Z 235DEG 31KT 4288 11267 4242 11314

DMH
Local storm report, Jul 6, 5:05 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
505 PM MDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             POCATELLO               42.88N 112.47W
07/06/2013  M0.25 INCH       BANNOCK            ID   NWS EMPLOYEE

            PEA SIZE HAIL REPORTED BY NWS EMPLOYEE

&&

DPHELPS
Local storm report, Jul 6, 5:17 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
517 PM MDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             CHUBBUCK                42.92N 112.46W
07/06/2013  M0.88 INCH       BANNOCK            ID   NWS EMPLOYEE

            THREE NWS EMPLOYEES IN CHUBBUCK WITH 1/4 TO 7/8 INCH HAIL

&&

PANGEL
Local storm report, Jul 6, 5:18 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
518 PM MDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             CHUBBUCK                42.92N 112.46W
07/06/2013  M0.75 INCH       BANNOCK            ID   NWS EMPLOYEE

            IN TOWN AT HAWTHORN AND CHUBBUCK ROAD

&&

PANGEL

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:29 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Jefferson61 min
Jul 5, 6:40 PM MDTSpecial Weather StatementPIHOneida50 min
Jul 5, 6:43 PM MDTSevere Thunderstorm WarningPIHBear Lake, Caribou, Franklin62 min
Jul 5, 6:44 PM MDTSpecial Weather StatementPIHFranklin46 min
Jul 6, 10:54 AM MDTSpecial Weather StatementPIHJefferson66 min
Jul 6, 10:56 AM MDTSpecial Weather StatementPIHButte64 min
Jul 6, 12:11 PM MDTSpecial Weather StatementPIHMadison, Teton49 min
Jul 6, 12:18 PM MDTSevere Thunderstorm WarningPIHBonneville, Madison, Teton42 min
Jul 6, 12:40 PM MDTSpecial Weather StatementPIHJefferson65 min
Jul 6, 2:25 PM MDTSpecial Weather StatementPIHTeton50 min
Jul 6, 2:32 PM MDTSevere Thunderstorm WarningPIHCassia, Minidoka58 min
Jul 6, 3:05 PM MDTSevere Thunderstorm WarningPIHBonneville, Teton55 min
Jul 6, 3:26 PM MDTSevere Thunderstorm WarningPIHClark49 min
Jul 6, 3:27 PM MDTSevere Thunderstorm WarningPIHCassia, Minidoka63 min
Jul 6, 4:11 PM MDTSpecial Weather StatementPIHBingham64 min
Jul 6, 4:11 PM MDTSevere Thunderstorm WarningPIHClark49 min
Jul 6, 4:31 PM MDTSpecial Weather StatementPIHBingham44 min
Jul 6, 4:42 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Caribou, Power48 min
Jul 6, 5:02 PM MDTSpecial Weather StatementPIHPower43 min
Jul 6, 5:33 PM MDTSpecial Weather StatementPIHBingham42 min
Jul 6, 5:43 PM MDTFlash Flood WarningPIHClark3 hr
Jul 6, 5:46 PM MDTFlash Flood WarningPIHBannock3 hr
Jul 6, 5:53 PM MDTSevere Thunderstorm WarningPIHClark, Fremont, Jefferson, Madison67 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.